MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-150-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed de novo lesion in the right common femoral artery with mild calcification and mild tortuosity.The 6.0x150mm supera self-expanding stent system (sess) was advanced to the target lesion and the stent was deployed; however, when the deployment mechanism was unlocked to release the stent from the delivery sheath the stent failed completely to release.Therefore, a large catheter was used to remove the supera stent.There was no adverse patient sequela.Another supera was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The self-expanding stent system (sess), including the internal components, were returned disassembled.The distal end of the tip jacket was torn.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is likely that the distal sheath of the delivery system was entrapped or bent in the mildly calcified, mildly tortuous and 70% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported deployment difficulty/activation failure.Manipulation of the device resulted in the noted device damages (kinked/twisted inner member, torn tip jacket) likely contributing to the reported difficulties.The noted stent deformed struts likely occurred during removal or during handling during shipment back for return analysis.The treatment(s) appears to be related to the operational context of the procedure as a large catheter was used to remove the supera stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18275087
Report Number2024168-2023-13532
Device Sequence Number19640223
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public08717648211843
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberS-60-150-120-P6
Device Lot Number2081061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown